MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ABSORBATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ABSORBATACK; STAPLE, IMPLANTABLE
Model Number ABSTACK20S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, approximately 8 days post-operatively of an open ventral hernia repair, the patient returned to the hospital with severe pain and was taken back to the operating room for an exploratory laparotomy.Upon opening the space, pus and infection presented.Mesh appeared to be intact and did not fail, but infection was present.The mesh and tacks had to be removed.The wound was debrided and wound vac (vacuum-assisted closure) was placed and the patient was admitted.

Brand Name
ABSORBATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8160337
Report Number1219930-2018-06635
Device Sequence Number1973554
Product Code GDW
UDI-Device Identifier10884523006155
UDI-Public10884523006155
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091900
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2013
Device Model NumberABSTACK20S
Device Catalogue NumberABSTACK20S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;